Arkansas, 2025

Hail in Arkansas, September 20, 2025

September 20, 2025 · NWS TSA · 3 events in 2 counties and zones

Strong to severe thunderstorms developed over northern Oklahoma during the evening of the 20th, along a stalled frontal boundary. These storms moved east across portions of northwestern Arkansas during the late evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed over northern Oklahoma during the evening of the 20th, along a stalled frontal boundary. These storms moved east across portions of northwestern Arkansas during the late evening hours. The strongest storms produced large hail up to half dollar size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 20, 5:23 PM CST, 5 hours 38 minutes earlier. Its key messages:

  • Issued at 1239 PM CDT Sat Sep 20 2025
  • Isolated severe thunderstorms possible late today and this evening from northeast Oklahoma into northwest Arkansas.
  • Warm to hot conditions continue through Sunday, with temperatures moderating Monday and then cooler into next week.
  • Daily shower and thunderstorm chances continue into Wednesday. There is a moderate chance of a more robust storm complex crossing the area Monday night and Tuesday.
Area forecast discussion, Sep 20, 5:23 PM CST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Sat Sep 20 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1239 PM CDT Sat Sep 20 2025

 - Isolated severe thunderstorms possible late today and
   this evening from northeast Oklahoma into northwest Arkansas.

 - Warm to hot conditions continue through Sunday, with
   temperatures moderating Monday and then cooler into next week.

 - Daily shower and thunderstorm chances continue into Wednesday.
   There is a moderate chance of a more robust storm complex
   crossing the area Monday night and Tuesday.

&&

.SHORT TERM...
(Through tonight )
Issued at 1239 PM CDT Sat Sep 20 2025

A thunderstorm complex crossed northern portions of the area
this morning.  That complex is weakening and exiting the area.
However, showers and a few thunderstorms continue a little north of
the trailing boundary that extends from near Ozark to the north
side of the Tulsa area and into Osage County. That part of the
boundary near and northwest of Tulsa should become about
stationary, as the more eastern part of the boundary drifts
a little more south. Convection along the boundary may not
completely end before new cells develop near it during peak heating
or this evening. The peak of coverage could wait until evening as
flow several thousand feet above the ground increases to near 30
knots from the west-southwest.  A few downbursts near severe
criteria are possible. There may also be a brief window / zone where
hail potential is enhanced. In general, the low-level flow may be
too weak to support wider / stronger updrafts. But the combination
of the increase in low-level flow and potential for pooling a
deeper pocket of moisture near the old boundary could result in
the potential for a few severe hail reports. This activity should
diminish overnight but may not completely end as a weak low-level
jet continues into northeast Oklahoma.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 1239 PM CDT Sat Sep 20 2025

The northwest upper-level flow pattern will continue into Wednesday
with daily rounds of showers and thunderstorm. Consensus is
developing in the data that a more robust thunderstorm complex
could track across the area Monday night and into Tuesday. Northeast
Oklahoma and northwest Arkansas appear to be most favored for that
potential, but there will be rain chances area wide. This idea is
based on the expectation that a stronger upper-level system will move
through the center of the U.S. Tuesday and Wednesday. Faster winds
aloft with and ahead of the system support a more organized storm
event.

Temperatures will gradually moderate into next week with the daily
rain chances and increase in clouds. Cooler air will spread into the
area with the passage of the upper system.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sat Sep 20 2025

Convection has finally moved away from nwrn AR sites, so focus turns
to the west where convection is underway over north central and nern
OK. This activity will potentially impact nern OK sites this evening
with MVFR CIGS/IFR VSBYS. Less widespread activity expected to
persist into late tonight, but low confidence of impacts to any
specific terminal. Fog remains a possibility late tonight into Sunday
morning nwrn AR sites, with some scattered convection still
persistent. Another round of convection likely develops tomorrow
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  85  69  86 /  40  50  60  40
FSM   69  91  70  86 /  30  20  40  60
MLC   68  88  70  88 /  20  30  40  50
BVO   64  82  64  86 /  40  50  60  30
FYV   64  87  65  83 /  40  30  50  70
BYV   65  87  66  82 /  40  50  50  80
MKO   67  86  68  86 /  30  30  50  60
MIO   65  84  65  84 /  50  50  60  50
F10   66  86  67  88 /  30  40  50  50
HHW   68  89  69  89 /  10  10  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...69
Hazardous weather outlook, Sep 20, 3:44 PM CST, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sat Sep 20 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sat Sep 20 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 6 pm.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along and north of I-40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A storm complex will continue to move southeast across northwest
Arkansas into this evening, gradually weakening. Locally heavy
rainfall will remain the main threat from this activity, but the
stronger storms could briefly become severe with large hail and
damaging wind gusts.

Additional activity is expected to develop to the west across
northeast Oklahoma along an outflow boundary from earlier
thunderstorm activity. While the bulk of the storms will remain
elevated, sufficient heating across the northeast Oklahoma portion of
the area may result in instability strong enough to support large
hail to half dollar size and wind gusts to 65 mph. There is a very
low risk of a tornado for a short window of time this evening if a
storm should develop along the outflow boundary and remain isolated
long enough as it moves southeast. Locally heavy rainfall is also
possible. The activity is expected to diminish in intensity and
coverage with the loss of daytime heating later this evening,
however a strengthening low level jet may support a strong updraft or
two through midnight as the storms move east across northeast
Oklahoma and far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances continue Sunday through Tuesday with
locally heavy rainfall and an isolated severe weather potential.
Thunderstorm complexes will become more widespread and potentially
stronger Sunday night into Monday and Monday night into Tuesday as an
upper low moves through the Southern Plains. A drying trend begins
by the middle of next week as the low pulls away from the area and
high pressure builds into the region.

weather.gov/tulsa contains additional information.

69

In the hours before

Local storm report, Sep 20, 7:46 PM CST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
846 PM CDT Sat Sep 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Hail             3 S Collinsville        36.32N 95.85W
09/20/2025  M1.25 Inch       Tulsa              OK   Trained Spotter

            Half dollar size hail.

&&

DH
Local storm report, Sep 20, 7:53 PM CST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
853 PM CDT Sat Sep 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     Hail             4 W Owasso              36.27N 95.92W
09/20/2025  E1.75 Inch       Tulsa              OK   Trained Spotter

            Golf ball size hail.

&&

DH
Special weather statement, Sep 20, 8:45 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
945 PM CDT Sat Sep 20 2025

OKZ060-061-067-210330-
Tulsa OK-Rogers OK-Wagoner OK-
945 PM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES THROUGH 1030 PM
CDT...

At 944 PM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Broken Arrow...                   Verdigris...
Jenks Riverside Airport...        Sperry...
Tulsa...                          Claremore...
Turley...                         Tulsa International Airport...
Jenks...                          Catoosa...
Owasso...                         Oneta...
Collinsville...                   Coweta...
Glenpool...                       Bixby...
Skiatook...

This includes Interstate 44 between mile markers 221 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3598 9600 3633 9600 3642 9559 3598 9558
TIME...MOT...LOC 0244Z 270DEG 14KT 3618 9588

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Sep 20, 9:10 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1010 PM CDT Sat Sep 20 2025

ARZ001-002-210400-
Carroll AR-Benton AR-
1010 PM CDT Sat Sep 20 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON AND NORTHERN
CARROLL COUNTIES THROUGH 1100 PM CDT...

At 1009 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northwest of Washburn to 4 miles
northeast of Seligman to 11 miles west of Kimberling City. Movement
was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Garfield...                       Beaver Lake...
Pleasant Ridge...                 Gateway...
Urbanette...                      Berryville...
Beaver...                         Grandview...
Oak Hill...                       Busch...
Eureka Springs...                 Blue Eye...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 9374 3631 9387 3650 9403 3650 9330
      3645 9330
TIME...MOT...LOC 0309Z 309DEG 22KT 3663 9408 3655 9387 3664 9364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Sep 20, 10:18 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1118 PM CDT Sat Sep 20 2025

ARZ001-OKZ063-210445-
Benton AR-Delaware OK-
1118 PM CDT Sat Sep 20 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES THROUGH 1145 PM CDT...

At 1118 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southeast of Jay to 2 miles north of
Decatur. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Maysville...                      Jay...
Northwest Arkansas Regional Air...Highfill...
Lake Eucha State Park...          Vaughn...
Gravette...                       Decatur...
Cave Springs...                   Bentonville...
Hiwasse...                        Healing Springs...
Miller...                         Bella Vista...
Centerton...                      Cherokee City...
Rogers...

This includes Interstate 49 between mile markers 83 and 84, and
between mile markers 89 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3624 9419 3633 9480 3644 9480 3650 9417
TIME...MOT...LOC 0418Z 286DEG 33KT 3636 9473 3637 9445

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 20, 11:00 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Sun Sep 21 2025

ARZ001-210530-
Benton AR-
1200 AM CDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BENTON COUNTY THROUGH
1230 AM CDT...

At 1159 PM CDT, Doppler radar indicated a strong thunderstorm near
Decatur, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Rogers...                         Northwest Arkansas Regional Air...
Highfill...                       Vaughn...
Decatur...                        Cave Springs...
Bentonville...                    Healing Springs...
Lowell...                         Miller...
Centerton...                      Springdale...
Bella Vista...

This includes Interstate 49 between mile markers 76 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3629 9452 3640 9451 3643 9409 3621 9409
TIME...MOT...LOC 0459Z 270DEG 42KT 3635 9441

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The radar

The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Benton

When
September 20, 11:01 PM CST
Where
Benton County, Decatur
Measured
1.25 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.330, -94.450

Half dollar size hail damaged homes and vehicles.

Hail, Benton

When
September 20, 11:21 PM CST
Where
Benton County, 2 mi W of Rogers
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
36.330, -94.156

Hail, Washington

When
September 20, 11:45 PM CST
Where
Washington County, 1 mi E of Tontitown
Measured
0.75 in hail
Reported by
Public
Coordinates
36.180, -94.212

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290822, 1292048, 1292049.